Texas, 2005Tornadoes in Texas, June 5, 2005
June 5, 2005 · NWS SJT · 3 events in 1 county or zone
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 5, 3:53 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 5, 3:53 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
453 PM CDT SUN JUN 5 2005
.UPDATE...
HAVE UPDATED ZONES TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM
WATCH FOR FISHER...HASKELL...THROCKMORTON COUNTIES IN THE NORTHERN
BIG COUNTRY UNTIL MIDNIGHT. PER LATEST RADAR LOOP...THUNDERSTORMS
ARE BEGINNING TO DEVELOP JUST WEST OF SNYDER WITH MOVEMENT OF
THESE STORMS TO THE NORTHEAST. TEXT OF ZONES WILL BE UNCHANGED AS
THEY HANDLE THE DEVELOPING SITUATION.
&&
.PREV DISCUSSION... (ISSUED 245 PM CDT SUN JUN 5 2005)
SHORT TERM...
A BLOB OF DRIER AIR HAS BEEN WORKING ITS WAY ACROSS WEST CENTRAL
TEXAS TODAY. DEWPOINTS AT KJCT...KSOA...AND KSJT DROPPED INTO THE
LOW 60S THIS MORNING...WITH THE DEWPOINT AT KABI HAVING DROPPED TO
63 OVER THE LAST SEVERAL HOURS. ALTHOUGH THERE HAS BEEN SOME
RECOVERY...THESE LOWER DEWPOINTS...COMBINED WITH A MID LEVEL CAP
ALREADY IN PLACE...HAVE PUSHED CIN VALUES AT 19Z WELL ABOVE 100
ACROSS THE CENTRAL AND SOUTHERN COUNTIES. CAPE VALUES THAT WERE
5000 TO 6000 YESTERDAY ARE IN THE 2000 TO 300 RANGE TODAY.
BOUNDARY WISE...WEAK COLD FRONT THAT HAD OOZED TO NEAR THE
NORTHWEST BIG COUNTRY THIS MORNING HAS STARTED TO RETREAT...ALONG
WITH SEVERAL OUTFLOW BOUNDARIES THAT WERE SEEN ACROSS THE BIG
COUNTRY THIS MORNING. ALOFT...WEAK SHORTWAVE NOTED CROSSING INTO
THE SOUTHERN ROCKIES...HEADED JUST NORTH OF DUE EAST.
WITH THE HIGH CINS ACROSS THE CENTRAL AND SOUTH...GETTING
CONVECTION TO DEVELOP ACROSS THE SOUTHERN TWO THIRDS OF THE AREA
WILL BE TOUGH. EXCEPTION MAY BE ACROSS THE BROWNWOOD AREA...WHICH
APPARENTLY MISSED THE DRY AIR PASSING OFF TO THE WEST. HIGHER
DEWPOINTS HAVE GIVEN RISE TO BETTER INSTABILITY OVER THERE AND AT
LEAST SOME CHANCE OF STORM DEVELOPMENT. BETTER RAIN CHANCES TO THE
NORTH...WHERE MOISTURE POOLING ALONG THE BOUNDARIES WILL COMBINE
WITH THE WEAKER MID LEVEL CAP. MODELS HAVE KEPT TRYING TO INITIATE
AN MCS SOMEWHERE UP ALONG THE RED RIVER VALLEY...ALTHOUGH THERE
HAS BEEN VERY LITTLE CONSISTENCY ON THE WHERE. ALREADY CARRYING
CHANCE POPS UP ACROSS THE BIG COUNTRY AND THIS LOOKS GOOD FOR NOW.
LONG TERM...
GENERAL PATTERN OF TROUGH TO THE WEST AND RIDGE TO THE EAST TO
CONTINUE...GIVING SOUTHWEST FLOW ACROSS THE SOUTHERN PLAINS. WILL
LIKELY SEE A FEW SHORTWAVES RACE ACROSS THE AREA...BUT TIMING
THESE WAVES WILL BE JUST ABOUT BE IMPOSSIBLE MORE THAN A DAY OR
TWO IN ADVANCE. BEST CHANCES LOOK TO BE FRIDAY INTO SUNDAY...WHEN
WHATS LEFT OF THE TROUGH MOVES ACROSS THE PLAINS.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL MIDNIGHT FOR FISHER...HASKELL...THROCKMORTON.
&&
99/15
Hazardous weather outlook, Jun 5, 1:57 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
257 PM CDT SUN JUN 5 2005
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-061957-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
257 PM CDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...TONIGHT
AN OUTFLOW BOUNDARY WAS LOCATED ACROSS THE NORTHERN BIG
COUNTRY...AND MOVING SLOWLY NORTH. CONDITIONS ARE BECOMING MORE
FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN
TEXAS...NEAR THE RED RIVER. ISOLATED SEVERE THUNDERSTORMS MAY
DEVELOP AFTER 4 PM...NEAR THE BIG COUNTRY. IF STORMS DO
DEVELOP...THE STORMS WILL MOVE EAST ACROSS THE BIG COUNTRY...
MAINLY ALONG AND NORTH OF I-20. THE MAIN THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM DEVELOPMENT
DOES NOT LOOK FAVORABLE ACROSS THE REMAINDER OF WEST CENTRAL
TEXAS. HOWEVER...A FEW STORMS ARE STILL POSSIBLE...MAINLY ACROSS
THE CONCHO VALLEY AND HEARTLAND.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER EVENTS ARE NOT ANTICIPATED...A FEW
STORMS WILL LIKELY BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT ACROSS THE BIG COUNTRY.
In the hours before
Special weather statement, Jun 5, 1:52 PM CST, 4 hours 16 minutes before
TXZ114-128-060300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT SUN JUN 5 2005
...LOCALIZED FLOODING STILL POSSIBLE ACROSS SHACKELFORD AND CALLAHAN
COUNTIES...
VERY HEAVY RAIN FROM LAST NIGHT THUNDERSTORMS MAY STILL BE
CAUSING LOCALIZE FLOODING ALONG SMALL STREAMS AND CREEKS. AT 230
PM...THE DEER CREEK AT MORAN HAS RISEN TO 23 FEET...AND PUTNAM
RECEIVED 6.23 INCHES OF RAIN.
ALSO...ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP...WILL BE
SLOW MOVING AND PRODUCE VERY HEAVY RAIN. THIS WILL INCREASE THE
THREAT FOR MORE FLOODING.
DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD.
21
Special weather statement, Jun 5, 3:58 PM CST, 2 hours 10 minutes before
TXZ049-054-098-099-113-114-127-128-060105-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH
MIDNIGHT FOR THE FOLLOWING COUNTIES...FISHER...HASKELL...
AND THROCKMORTON.
EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THROUGH
THE LATE AFTERNOON AND EVENING. THE STRONGEST STORM
MAY PRODUCE HAIL UP TO 4 INCHES IN DIAMETER ALONG WITH
70 MPH WINDS AND ISOLATED TORNADOES.
REMEMBER A WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO FORM IN AND NEAR THE WATCH AREA.
LOCAL LAW ENFORCEMENT OFFICIALS...FIRE DEPARTMENTS...
AND ALL SPOTTERS PLEASE BE PREPARED FOR ACTIVATION.
Tornado, Nolan
- When
- June 5, 6:08 PM CST to 6:10 PM CST
- Where
- Nolan County, 3 mi W of Roscoe
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.433, -100.583
Ham radio operators and law enforcement reported land spout swarms developing around the Roscoe area.
Tornado, Nolan
- When
- June 5, 6:25 PM CST to 6:30 PM CST
- Where
- Nolan County, 1 mi SE of Wastella
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.483, -100.633
Ham radio operators and law enforcement continued to report land spout swarms off and on between the communities of Roscoe and Wastella.
Tornado, Nolan
- When
- June 5, 10:06 PM CST to 10:10 PM CST
- Where
- Nolan County, 3 mi NW of Roscoe
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.467, -100.567
Ham radio operators and law enforcement reported another round of land spouts near the community of Roscoe.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 5, 20052 deaths · 1 event
- Hail and Damaging Winds in Indiana, June 5, 20051 death · 1 injured · $278,000 · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Texas, June 5 to 6, 2005$2.2 million · F2 · 25 events
- Tornado and Hail in Michigan, June 5, 20053 injured · $120,000 · F0 · 75 events
- Hail and Damaging Winds in Michigan, June 5, 2005$770,000 · 1.5 in hail · 31 events
- Hail and Damaging Winds in Indiana, June 5, 20058 injured · 1.75 in hail · 45 events
- Tornadoes and Hail in Oklahoma, June 5 to 6, 2005$30,000 · F1 · 46 events
- Flood and Damaging Wind in Georgia, June 5, 20051 injured · $320,000 · 6 events
- Hail and Damaging Winds in Ohio, June 5, 2005$184,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in Michigan, June 5, 20051 injured · $90,000 · 1.25 in hail · 12 events
- Lightning Strike in Missouri, June 5, 2005$200,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, June 5, 2005$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455166, 5455167, 5455168.